Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 68, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 3, 2001, 2:53 PM EDT for Aiken County, South Carolina. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2001, 2:53 PM EDT (18:53 UTC)
- Expired
- Jul 3, 2001, 3:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
County Aiken County, SC
The radar
The Columbia radar (KCAE), 66 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1492 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 031853
SVRCAE
SCC003-031945-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
253 PM EDT TUE JUL 3 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN AIKEN COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 345 PM EDT.
* AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER WAGENER...OR ABOUT 20 MILES EAST OF
AIKEN...MOVING EAST AT 10 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
PERRY.
SALLEY.
THIS IS A DANGEROUS STORM. SEEK SHELTER NOW!
THIS STORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD
ROADS...DITCHES AND LOW-LYING AREAS. AVOID THESE AREAS AND DO NOT
CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. SEEK HIGHER GROUND IF
THREATENED BY FLOOD WATERS.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFFp
OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1-800-775-7199.
BLPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:31 PM EDT, 22 minutes earlier.
Area forecast discussion, Jul 3, 2:31 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 231 PM EDT TUE JUL 3 2001 PROGS ALL CONT WITH MODERATE POPS TONIGHT AND WEDNESDAY THEN MOISTURE SLOWLY MOVES EASTWARD THURSDAY MORNING. OLD FRONTAL SYSTEM TO DRIFT NORTHWARD AND BECOME DIFFUSE TONIGHT. SURFACE TROUGH IN THE AREA WEDNESDAY AND THURSDAY. NEXT FRONTAL SYSTEM WILL PUSH INTO THE WESTERN SECTIONS OF SC FRIDAY AM WITH MUCH OF THE MOISTURE MOVING OFFSHORE. AIRMASS IN THE NORTHERN CWA IS EXPECTED TO CONTINUE TO DESTABALIZE AND CONVECTION SHOULD DEVELOP LATER THIS AFTERNOON AND EVENING. WITH LIGHT FLOW THIS EVENING AND A MOIST AIRMASS THE STRONGER STORMS WILL PRODUCE LOCALIZED VERY HEAVY RAINFALL. EXTENDED...LONG WAVE TROF ALONG THE EAST COAST WITH MOISTURE OFFSHORE FRIDAY AM WILL FILL AND MOVE OFFSHORE THROUGH SUNDAY AS UPPER FLOW BECOMES NORTHWEST. SURFACE HIGH PRESSURE WILL BUILD ACROSS THE SOUTHEAST FRIDAY AND SATURDAY MOVING OFFSHORE SUNDAY. A WEAK COLD FRONT WILL MOVE TO VICINITY OF THE SC/NC BORDER BY MONDAY AM AND BECOME STATIONARY. TEMPERATURES AND DEWPOINTS GRADUALLY INCREASE DURING THE WEEKEND. ENSEMBLE POPS INCREASE FROM SUNDAY THROUGH THE END OF FORECAST. FCSTID = 25 CAE 72 91 72 91 / 50 50 30 40 AGS 70 92 70 92 / 50 50 30 40 SSC 73 91 73 91 / 50 50 30 40 OGB 73 92 73 92 / 50 50 30 40 .CAE... GA...NONE. SC...NONE. CDL
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:59 PM EDT | Flash Flood Warning | CAE | Clarendon | 3 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.